Trazodone & Mirtazapine Together for sleep - Sleep Matters

Sleep Matters
2,481 members555 posts

Trazodone & Mirtazapine Together for sleep

troublesleeping
troublesleeping

Friends,

My Dr. prescribed Trazodone for sleep while I am taking 7.5mg Mirtazapine for sleep and anxiety. I don't understand why she rescribed Tradozone for sleep. Can anyone give insight into this before I take it an overdose or something like that? I don't get it you go to the doctor about sleep and you end up with depression and anxiety medicine.

14 Replies
oldestnewest

Trazadone is commonly used as a sleep med

I just went on it two weeks ago.

I'm not taking it right now as it was so good it made me tired all day.

Is it addictive?

Not that I'm aware of.

Why is it that when you go to the doctor with sleep issues they treat you for anxiety and depression.

Different drug categories may be used for other purposes.

For instance I was once on a seizure med for migraines.

You can always talk to the md about switching if you want something else.

I’ve been on trazadone for sleep only, took it 3 years. The combination of drugs you are using together could cause something known as serotonin syndrome, both are cns depressants, also discontinuing these medications can and might cause withdrawal/discontinuation syndrome. The longer you remain on these meds the harder it is. A Tapering plan will need to given should you decide you no longer need or want to be on these, or perhaps change medications and need to do a washout period. I got discontinue syndrome. both these meds are hard to withdraw from. The side effect panel of these meds are both fairly horrific alone, both are sedating so careful using them together most notably keep in contact with you doctor at all times and report any side effects and the like that are not inline with treatment you are to receive. In closing both of these are sedating medications, not sure why he put you on two meds like this.

My Dr. assured me that Trazodone is not addictive...is that true?

It was addictive from the standpoint you get completely accustomed to the hypnotic effect and the body really forgets how to sleep on it's own without the med, also huge potential for it to stop working. So if and when you discontinue prepare for rebound and worsening of insomnia. These AD's are brain and chemical altering medications, my brain is still trying to recover 2 months later. 😢😢

Also there is SSRI discontinuation syndrome. I cannot stress the withdrawl for me was unpleasant for 6 weeks and I am still suffering diseqilibrabrian issues today and I'm not taking any medications right now for sleep or otherwisr.

Maybe give survivingantidepressants.com a look. A wealth of personal experience with trazadone and its use alone for sleep or with other meds.

Best of luck with your sleep.

Angiebird
Angiebird in reply to RoxieDawn

same here Roxy I'm staying off antidepressants and all the other stuff it is tough going through all the withdrawal symptoms still have insomnia bad the nightmares have stopped recently just going to keep hanging in there trying to eat better get some exercise started learning meditation things are going better. Please people don't give up pay attention to what your doctors give you they kept doubling meds and giving me different ones. Be cautious. But I am feeling better now than I have for years.

I was phased with Zolpidem to Mirtazapine for sleep. Mirtazapine alone is not effective. I would be careful to be in bed when you want to sleep as at one point I was taking both and woke up on the kitchen floor.

Trazedone is an antidepressant as you know. It's supposed to also help you sleep better

My doctor prescribed trazadone and all it did was give me a headache.

I was given oxcarbazapine for sleep and racing thoughts 600 mg. It was way to much and made me a Zombie. Cut the dose in half and still the major side effects were drooling, 3 day headache and people asking me if I was drunk. Bad stuff IMO

I have tried trazadone for sleep. I don't remember the dosage that I had, it will knock you out and you will sleep. I was still a little drowsy the next day though, I would suggest taking half or a very small dose to try it at first to see how you feel

You may also like...